Long term Antibiotics may cause cancer, medical reports said. The overuse of the antibiotic tablets may cause abnormal growth in the colon and rectum reports added. The over growth known as polyps or colorectal adenomas which precede the development of most cases of bowl cancer, researches said.
US study findings add weight to emerging evidence that the type and diversity of bacteria in the gut may have a key role in the development of cancer, according to the authors of the study.
According the report, the antibiotics side effects is that they kill the normal bacteria which help to stop the overgrowth in the gut.
US researchers monitored the health of more than 120,000 nurses, aged between 30 and 55, who were part of the Nurses Health Study launched in 1976.
Between 2004 and 2010, 1,194 abnormal growths in the colon and rectum were diagnosed.
Those who had taken antibiotics for two months or more between the ages of 20 and 39 were 36% more likely to be diagnosed with an adenoma, or polyp, compared with those who had not taken antibiotics for any extended period in their 20s and 30s.
Similarly, women who had taken antibiotics for two months or more during their 40s and 50s were 69% more likely to be diagnosed with an adenoma.
And those who had taken these drugs for 15 days or more between the ages of 20 and 39, and between the ages of 40 and 59, were 73% more likely to be diagnosed with an adenoma.
The research published in Medical journal.